Alert archive / New York / Small Craft Advisories in 2018

Small Craft Advisory 64, NWS Buffalo, NY

July 21, 2018

NWS Buffalo, NY issued this small craft advisory at Jul 21, 2018, 1:45 PM EDT. It took effect at Jul 22, 2018, 5:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2018, 1:45 PM EDT (17:45 UTC)
In effect from
Jul 22, 2018, 5:00 AM EDT
Expired
Jul 22, 2018, 4:16 PM EDT
In force
11 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

961 
WHUS71 KBUF 211745
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
145 PM EDT Sat Jul 21 2018

LEZ040-041-220145-
/O.NEW.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
145 PM EDT Sat Jul 21 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 5 AM to 5 PM EDT Sunday.

* WINDS...North 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ030-220145-
/O.NEW.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/
Lower Niagara River-
145 PM EDT Sat Jul 21 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 5 AM to 5 PM EDT Sunday.

* WINDS...North 20 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042-043-220145-
/O.NEW.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
145 PM EDT Sat Jul 21 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 5 AM to 5 PM EDT Sunday.

* WINDS...East to 30 knots.

* WAVES...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ044-220145-
/O.NEW.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
145 PM EDT Sat Jul 21 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 5 AM to 5 PM EDT Sunday.

* WINDS...Southeast 20 to 25 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
6 follow-up statements
116 
WHUS71 KBUF 212044
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
444 PM EDT Sat Jul 21 2018

LEZ040-041-220445-
/O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
444 PM EDT Sat Jul 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
SUNDAY...

* WINDS...North 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ030-220445-
/O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/
Lower Niagara River-
444 PM EDT Sat Jul 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
SUNDAY...

* WINDS...North 20 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042-043-220445-
/O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
444 PM EDT Sat Jul 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
SUNDAY...

* WINDS...East to 30 knots.

* WAVES...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ044-220445-
/O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
444 PM EDT Sat Jul 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
SUNDAY...

* WINDS...Southeast 20 to 25 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

SMITH
501 
WHUS71 KBUF 220159
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
959 PM EDT Sat Jul 21 2018

LEZ040-041-221000-
/O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
959 PM EDT Sat Jul 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
SUNDAY...

* WINDS...North 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ030-221000-
/O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/
Lower Niagara River-
959 PM EDT Sat Jul 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
SUNDAY...

* WINDS...North 20 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042-043-221000-
/O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
959 PM EDT Sat Jul 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
SUNDAY...

* WINDS...East to 30 knots.

* WAVES...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ044-221000-
/O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
959 PM EDT Sat Jul 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
SUNDAY...

* WINDS...Southeast 20 to 25 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

SMITH
170 
WHUS71 KBUF 220858
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
458 AM EDT Sun Jul 22 2018

LEZ040-041-LOZ030-221000-
/O.CAN.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
458 AM EDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

Conditions are no longer expected to reach advisory levels... 
therefore the Small Craft Advisory has been cancelled. 

$$

LOZ042-043-221700-
/O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
458 AM EDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...East 20 to 25 knots.

* WAVES...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ044-221700-
/O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
458 AM EDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...East to southeast 15 to 20 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

JJR
563 
WHUS71 KBUF 221411
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1011 AM EDT Sun Jul 22 2018

LOZ042-043-222100-
/O.CON.KBUF.SC.Y.0064.000000T0000Z-180722T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
1011 AM EDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...Southeast 20 to 25 knots.

* WAVES...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ044-222100-
/O.CON.KBUF.SC.Y.0064.000000T0000Z-180722T2100Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1011 AM EDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...Southeast 15 to 20 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
493 
WHUS71 KBUF 221745
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
145 PM EDT Sun Jul 22 2018

LOZ044-221845-
/O.CAN.KBUF.SC.Y.0064.000000T0000Z-180722T2100Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
145 PM EDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

$$

LOZ042-043-222100-
/O.CON.KBUF.SC.Y.0064.000000T0000Z-180722T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
145 PM EDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...Southeast 5 to 15 knots.

* WAVES...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
550 
WHUS71 KBUF 222016
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
416 PM EDT Sun Jul 22 2018

LOZ042-043-222130-
/O.CAN.KBUF.SC.Y.0064.000000T0000Z-180722T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
416 PM EDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

$$

SW

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 21, 10:31 AM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 21, 10:31 AM EDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1031 AM EDT Sat Jul 21 2018

.SYNOPSIS...
While fair weather will continue for most areas today...some much
needed rain can be expected tonight and Sunday as low pressure from
the Mid Atlantic region will impact our region. The rain could be
heavy at times for sites east of the Genesee Valley. Unsettled
weather should then persist through much of the upcoming week. The
showery weather will be accompanied by above normal temperatures and
uncomfortably high humidity levels.

&&

.NEAR TERM /THROUGH TONIGHT/...
...Some badly needed rain is on the way...

Our forecast area will find itself sandwiched today between a
stacked storm system over the Mid West and high pressure off the New
England coast. Given the lack of forcing between the two features...
the only real impact will be a deepening south to southeast flow
that will advect increased cloud coverage over the western counties.
While its not out of the question that this cloud cover could yield
a shower or two over parts of the Southern Tier later this
afternoon...the region should remain mainly rain free for one
last day.

It will be uniformly cooler across the region today...partly due to
the increased cloud coverage but moreso because of weak cool
advection being offered by the southeast flow of Atlantic modified
air. Despite cooler 850mb temperatures, the southeasterly flow
will result in downsloping across the lake plains and North
Country with highs ranging from the mid 80s in these areas to
the mid 70s across the Southern Tier.

Conditions will then deteriorate tonight...but not because of the
impressive looking stacked low to our west. An indiscernible mid
level impulse rounding the base of the longwave trough over the
Carolinas early this morning will rapidly charge up the Mid Atlantic
coast this afternoon and evening. This will initiate secondary
cyclogenesis (hybrid Miller B) of a storm system that will track
from the Delmarva Peninsula to the Finger Lakes region by daybreak
Sunday. A highly anomalous 40-50kt (+4 STD/30yr return interval)
southeasterly low level jet ahead of the compact surface low will
advect a swath of rich sub tropical moisture across much of our
forecast area. PWAT values within the airmass will quickly jump to
nearly 2 inches (esp east of the Genesee Valley) and will be lifted
by a combination of a strongly coupled H25 jet and a tightly bounded
area of strong H925-H7 frontogenetic forcing. While this will
certainly yield areas of moderately heavy rain...problematic rains
should be avoided by a lack of instability and exceptionally dry
antecedent conditions. Lapse rates below H6 are forecast to average
less than 5 deg c/km...so will keep the mention of thunder out of
the package. The rain will work its way into our region from eastern
Pennsylvania with the bulk of it falling between midnight and 8 AM.
Rainfall amounts by daybreak are forecast to range from under a
quarter inch over the far western counties to more than an inch over
parts of the Finger Lakes region. Will continue to address the
potential for heavier rains in the HWO product while also adding
some enhanced phrasing to the actual package.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Sunday morning a compact surface low and attendant shortwave will
quickly lift northward along the I-81 corridor and into Lake
Ontario/nearby Southern Ontario. As it does so...a swath of steady
moderate to occasionally locally heavy rain along and to the north
of the low center (and co-located with the axis of an attendant 50
knot southeasterly low level jet/Atlantic moisture feed) will
quickly finish its passage across the Finger Lakes/North Country
and into Canada...leaving behind only some widely scattered showers
in its wake. The western cutoff to the steadier rain will be draped
over extreme far western New York...such that areas along and west
of a rough Olean-Buffalo-Niagara Falls line should just see some
scattered lighter showers.

Sunday afternoon the above system will push further northward and
away from our region...while a much larger vertically stacked low
over the Ohio Valley extends an attendant surface trough northward
into the western Southern Tier. Coupled with diurnal warming and
some weak destabilization...this latter feature may help to generate
a few additional scattered showers and possible thunderstorms across
the Southern Tier and interior portions of the Finger Lakes...while
the remainder of the region should just continue to experience some
widely separated light showers...with mainly dry weather and mostly
cloudy skies otherwise prevailing. With respect to temperatures...
afternoon highs will predominantly be in the 75 to 80 degree range.

Sunday night the vertically stacked system to our southwest will
elongate and slowly retrograde a little further southward into the
Tennessee Valley...while pivoting the aforementioned surface trough
axis northwestward across our area and into Southern Ontario. The
passage of this feature should be marked by a round of scattered to
numerous showers and possibly another isolated thunderstorm or
two...with the activity then diminishing in coverage overnight in
its wake. Meanwhile warm and humid conditions will continue to
prevail...with overnight lows generally in the mid to upper
60s...and surface dewpoints running a couple of degrees lower than
these temperatures.

Monday and Monday night our area will remain situated between the
elongating/weakening trough draped from the Central Great Lakes to
the Deep South...and ridging at all levels that will remain firmly
entrenched over the western Atlantic. This will place our region
under the influence of a deep southerly flow of warm and
increasingly humid air...which will help push precipitable water
values up into the vicinity of 2 inches. Daytime heating of this
increasingly warm and humid airmass will lead to the development of
numerous showers and at least scattered embedded thunderstorms
during the day Monday...with this activity then fading a little (but
definitely not ending altogether) with the loss of heating and
nocturnal stabilization Monday night. Given the moisture-rich
airmass and tall skinny CAPE profiles...the main threat from any
storms will be for areas of locally heavy rainfall if any training
of cells manages to set up...with the currently forecast 25-35 knots
of flow aloft otherwise likely to help keep things moving along.
Otherwise...the showers and storms will likely bring some beneficial
rainfall to most if not all of the region. As for humidity levels
and temperatures... these will become even more uncomfortable as
surface dewpoints climb back into the upper 60s and lower 70s...
while daytime highs in the lower to mid 80s on Monday will then be
followed by lows in the upper 60s and lower 70s Monday night.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As we move through the middle portions of next week...the strong
vertically aligned area of high pressure just off the East Coast
will only very slowly and begrudgingly drift a bit further eastward
into the western Atlantic...while the weakening elongated trough
to our west gradually becomes captured and shunted eastward by a
second and stronger upper level trough digging its way southeastward
across Ontario Province and the Great Lakes. As this latter feature
casually lumbers its way toward our region...it will slowly pivot
its attendant elongated cold frontal boundary eastward...with this
feature drifting from the Upper Great Lakes Tuesday to our region by
Thursday night and Friday.

With a broad southerly flow of warm and very humid air (PWATs of
around 2 inches) therefore remaining in place across our region
until the passage of the aforementioned cold front...we can expect
rather unsettled conditions to persist across our region for most of
next week...with daily opportunities for scattered to occasionally
more numerous showers and thunderstorms extending through at least
Thursday night. Through that time...the high atmospheric moisture
content will lead to a continued risk for locally heavy rain...
though the flip side to this is that our entire region should
otherwise expect to at least pick up some additional much-needed
rainfall. After that...the passage of the cold front should usher in
cooler/drier air and consequently a diminishing potential for
convection on Friday.

Otherwise temperatures and humidity levels will both remain above
average through Thursday...with 850 mb temps in the mid to upper
teens supporting daytime highs in the lower to mid 80s and nighttime
lows between 65 and 70...while surface dewpoints will remain in the
uncomfortable mid to upper 60s. Following the passage of the cold
front...the arrival of cooler and drier air will then result in more
comfortable conditions beginning to return during the day Friday...
when daytime highs will be in the upper 70s/lower 80s and dewpoints
should pull back to around 60 degrees.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
High pressure off the coast of New England will maintain fair
mainly VFR weather across our region through this evening. The
only exception is what should be a brief period of MVFR cigs
across the Southern Tier late this morning. Conditions will
then deteriorate during the course of tonight...as low pressure
will track north from the Delmarva Peninsula. Cigs will
gradually deteriorate tonight with IFR to MVFR cigs and rain
expected... particularly for sites east of the Genesee Valley.

Outlook...
Sunday...VFR/MVFR with the likelihood for showers and
isolated thunderstorms.
Monday...Mainly VFR with scattered showers and thunderstorms and
associated local/brief MVFR.
Tuesday and Wednesday...VFR/MVFR with showers and thunderstorms
likely.

&&

.MARINE...
A stalled storm system centered over the Upper Mid West will
generate moderate to occasionally fresh southeasterlies on the Lower
Great Lakes this morning. On Lake Ontario...these winds will back to
the east as we push through the afternoon. This will direct the
highest waves and subsequent choppiest conditions into Canadian
waters...so small craft advisories should not be needed for the NY
nearshore. Those mariners planning to head over to Toronto or some
other Canadian destination though should be prepared for the rougher
conditions.

While winds will temporarily subside across the region this
evening...they will freshen again later tonight and especially early
Sunday morning as a compact storm system will push north across Lake
Ontario. The area of low pressure is forecast to rapidly weaken
during the day Sunday though...so just as fast as the winds
increased...they will diminish during the midday and afternoon. Even
so...small craft advisories will likely be needed for Sunday for the
Lake Ontario nearshore waters west of Irondequoit Bay.

Looking further ahead to the coming work week...unsettled weather is
likely over the Lower Great Lakes through at least mid week.
Fortunately...winds and waves during this period should be below
small craft advisory levels.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...Apffel/RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...Apffel/RSH
MARINE...RSH
Hazardous weather outlook, Jul 21, 4:38 AM EDT, 9 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
438 AM EDT Sat Jul 21 2018

NYZ001-002-010>012-019>021-085-220915-
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus-
Allegany-Southern Erie-
438 AM EDT Sat Jul 21 2018

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Very warm and humid conditions will lead to a prolonged period of
unsettled weather from Monday through Thursday of next week... with
possible thunderstorms capable of producing locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>008-013-014-220915-
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-
Ontario-
438 AM EDT Sat Jul 21 2018

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

Low pressure tracking northward across central New York is expected
to bring a period of moderate to locally heavy rainfall to the area
later tonight and the first part of Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Very warm and humid conditions will then lead to a prolonged period
of unsettled weather from Monday through Thursday of next week...
with possible thunderstorms capable of producing locally heavy
rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-220915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
438 AM EDT Sat Jul 21 2018

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

Nearby

Small Craft Advisories in New York, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.